Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ \sp{\ast} $-valuations and ordered $ \sp{\ast} $-fields


Author: Samuel S. Holland
Journal: Trans. Amer. Math. Soc. 262 (1980), 219-243
MSC: Primary 12E15; Secondary 12J20, 16A28, 16A39, 16A40
DOI: https://doi.org/10.1090/S0002-9947-1980-0583853-8
Erratum: Trans. Amer. Math. Soc. 267 (1981), 333.
MathSciNet review: 583853
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize elementary valuation theory to *-fields (division rings with involution), apply the generalized theory to the task of ordering *-fields, and give some applications to Hermitian forms.


References [Enhancements On Off] (What's this?)

  • [1] A. A. Albert, On involutorial associative division algebras, Scripta. Math. 26 (1963), 309-316. MR 0179202 (31:3451)
  • [2] I. Amemiya and H. Araki, A remark on Piron's paper, Publ. Res. Inst. Math. Sci. Ser. A 12 (1966/67), 423-427. MR 0213266 (35:4130)
  • [3] R. Baer, Linear algebra and protective geometry, Academic Press, New York, 1952. MR 0052795 (14:675j)
  • [4] P. M. Cohn, Free rings and their relations, Academic Press, New York, 1971. MR 0371938 (51:8155)
  • [5] H. Gross, Quadratic forms in infinite dimensional vector spaces, Progress in Mathematics, Vol. 1, Birkhauser, Boston, Mass., 1979. MR 537283 (81f:10027)
  • [6] H. Gross and H. A. Keller, On the definition of Hilbert space, Manuscripta Math. 23 (1977), 67-90. MR 0482101 (58:2188)
  • [7] S. S. Holland, Jr., Orderings and square roots in *-fields, J. Algebra 46 (1977), 207-219. MR 0447200 (56:5515)
  • [8] H. A. Keller, Ein nicht-klassischer Hilbert'scher Raum, Math. Z. (to appear). MR 576294 (81f:46033)
  • [9] W. Krull, Allgemeine Bewertungstheorie, J. Reine Angew. Math. 167 (1932), 160-196.
  • [10] G. B. Mathews, Theory of numbers, 2nd ed., Chelsea, New York. MR 0126402 (23:A3698)
  • [11] K. Mathiak, Bewertungen nicht kommutativer Korper, J. Algebra 48 (1977), 217-235. MR 0485810 (58:5614)
  • [12] R. P. Morash, Orthomodularity and non-standard constructions, Glasnik Mat. Ser. III 10 (1975), 231-239. MR 0398929 (53:2780)
  • [13] A. Prestel, Quadratische Semi-Ordnungen und quadratische Formen, Math. Z. 133 (1973), 319-342. MR 0337913 (49:2682)
  • [14] -, Euklidische Geometrie ohne das Axiom von Pasch, Abh. Math. Sem. Univ. Hamburg 41 (1974), 82-109. MR 0343155 (49:7899)
  • [15] F. Rado, Non-injective collineations on some sets in Desarguesian projective planes and extension of noncommutative valuations, Aequationes Math. 4 (1970), 307-321. MR 0270265 (42:5155)
  • [16] A. R. Richardson, Simultaneous linear equations over a division algebra, Proc. London Math. Soc. (2) 28 (1928), 395-420.
  • [17] W. John Wilbur, On characterizing the standard quantum logics, Trans. Amer. Math. Soc. 233 (1977), 265-282. MR 0468710 (57:8531)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12E15, 12J20, 16A28, 16A39, 16A40

Retrieve articles in all journals with MSC: 12E15, 12J20, 16A28, 16A39, 16A40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0583853-8
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society